A note on Veraverbeke's theorem

Stan Zachary

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

We give an elementary probabilistic proof of Veraverbeke's theorem for the asymptotic distribution of the maximum of a random walk with negative drift and heavy-tailed increments. The proof gives insight into the principle that the maximum is in general attained through a single large jump.

Original languageEnglish
Pages (from-to)9-14
Number of pages6
JournalQueueing Systems
Volume46
Issue number1-2
Publication statusPublished - Jan 2004

Keywords

  • Long-tailed distribution
  • Ruin probability
  • Subexponential distribution

Fingerprint Dive into the research topics of 'A note on Veraverbeke's theorem'. Together they form a unique fingerprint.

Cite this